Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 87, NWS Goodland, KS

May 27, 2015Logan County, Wichita County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 27, 2015, 6:28 PM CDT for Logan County, Wichita County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 6:28 PM CDT (23:28 UTC)
Expired
May 27, 2015, 7:14 PM CDT
In force
46 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Logan County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 89 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:26 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WUUS53 KGLD 272328
SVRGLD
KSC109-203-280030-
/O.NEW.KGLD.SV.W.0087.150527T2328Z-150528T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
628 PM CDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LOGAN COUNTY IN WEST CENTRAL KANSAS...
  NORTHERN WICHITA COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 730 PM CDT

* AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  LEOTI...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LEOTI AND SELKIRK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3864 10157 3889 10113 3870 10094 3870 10113
      3857 10113 3843 10140 3842 10157
TIME...MOT...LOC 2328Z 231DEG 15KT 3858 10138 

HAIL...1.00IN
WIND...60MPH
 
$$

HUSTED
5 follow-up statements
950 
WWUS53 KGLD 272337
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
637 PM CDT WED MAY 27 2015

KSC109-203-280030-
/O.CON.KGLD.SV.W.0087.000000T0000Z-150528T0030Z/
LOGAN KS-WICHITA KS-
637 PM CDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL LOGAN AND NORTHERN WICHITA COUNTIES...

AT 637 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF LEOTI...MOVING NORTHEAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEOTI AND SELKIRK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3864 10157 3889 10113 3870 10094 3870 10113
      3857 10113 3843 10140 3846 10154
TIME...MOT...LOC 2337Z 219DEG 27KT 3853 10144 

HAIL...1.50IN
WIND...60MPH
 
$$

HUSTED
456 
WWUS53 KGLD 272348
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
648 PM CDT WED MAY 27 2015

KSC109-203-280030-
/O.CON.KGLD.SV.W.0087.000000T0000Z-150528T0030Z/
LOGAN KS-WICHITA KS-
648 PM CDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL LOGAN AND NORTHERN WICHITA COUNTIES...

AT 647 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
LEOTI...MOVING NORTHEAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEOTI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3889 10113 3870 10094 3870 10113 3857 10113
      3847 10132 3851 10147 3868 10150
TIME...MOT...LOC 2347Z 231DEG 15KT 3856 10140 

HAIL...1.50IN
WIND...60MPH
 
$$

HUSTED
218 
WWUS53 KGLD 272355
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
655 PM CDT WED MAY 27 2015

KSC109-203-280030-
/O.CON.KGLD.SV.W.0087.000000T0000Z-150528T0030Z/
LOGAN KS-WICHITA KS-
655 PM CDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL LOGAN AND NORTHEASTERN WICHITA COUNTIES...

AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEOTI...MOVING
NORTHEAST AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEOTI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3880 10112 3870 10094 3870 10113 3857 10113
      3847 10132 3851 10147 3867 10141
TIME...MOT...LOC 2355Z 246DEG 17KT 3852 10135 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

HUSTED
183 
WWUS53 KGLD 280007
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
707 PM CDT WED MAY 27 2015

KSC109-280016-
/O.CAN.KGLD.SV.W.0087.000000T0000Z-150528T0030Z/
LOGAN KS-
707 PM CDT WED MAY 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LOGAN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3849 10141 3865 10135 3870 10123 3870 10113
      3857 10113 3847 10132
TIME...MOT...LOC 0006Z 231DEG 15KT 3855 10130 

$$

KSC203-280030-
/O.CON.KGLD.SV.W.0087.000000T0000Z-150528T0030Z/
WICHITA KS-
707 PM CDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN WICHITA COUNTY...

AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF LEOTI...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEOTI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3849 10141 3865 10135 3870 10123 3870 10113
      3857 10113 3847 10132
TIME...MOT...LOC 0006Z 231DEG 15KT 3855 10130 

HAIL...1.00IN
WIND...60MPH
 
$$

HUSTED
556 
WWUS53 KGLD 280014
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
714 PM CDT WED MAY 27 2015

KSC203-280023-
/O.CAN.KGLD.SV.W.0087.000000T0000Z-150528T0030Z/
WICHITA KS-
714 PM CDT WED MAY 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WICHITA COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3849 10141 3865 10135 3870 10123 3870 10113
      3857 10113 3847 10132
TIME...MOT...LOC 0012Z 231DEG 15KT 3857 10127 

$$

HUSTED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:27 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 27, 4:27 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
327 PM MDT WED MAY 27 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 301 PM MDT WED MAY 27 2015

NOT A LOT OF TIME TO WRITE DUE TO ONGOING SEVERE WEATHER. MODELS
HAVING A HARD TIME WITH THE CONVECTION. RUC WOULD LOOK TO HAVE THE
RIGHT IDEA WITH THE MAIN CLUSTER OF CONVECTION OVER THE SOUTHEAST
PORTION OF THE AREA. TWO DIFFERENT AREAS OF SURFACE
CONVERGENCE...ONE RUNNING FROM SOUTH TO NORTH ACROSS THE CENTER OF
THE AREA AND ANOTHER AREA APPROACHING THE NORTHWEST CORNER. WEAK
SHORTWAVE TROUGH SHOULD TRANSITIONING ACROSS THE AREA THROUGH THE
EVENING. SO STORMS LOOK TO GRADUALLY END FROM WEST TO EAST DURING
THE NIGHT.

INDICATIONS ARE THAT WILL DEFINITELY HAVE STRATUS MOVE ACROSS THE
AREA BEHIND THE RAIN WITH SOME PATCHY FOG POSSIBLE. HAVE THIS LAST
THROUGH MID MORNING. BY THE MIDDLE OF THE DAY...SURFACE BOUNDARY
SETS UP JUST EAST OF THE KANSAS AND COLORADO BORDER. MID AND UPPER
LEVEL LIFT LOOKS TO BE STRONGER THAN TODAY SO AGAIN LOOK TO HAVE
ANOTHER GOOD CHANCE OF STORMS...SOME SEVERE...IN THE AFTERNOON.

DUE TO LACK OF TIME DID NOT CHANGE THE TEMPERATURES THROUGH
TOMORROW TOO MUCH. IT DOES LOOK WARMER TOMORROW.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 301 PM MDT WED MAY 27 2015

AGAIN NOT A LOT OF TIME DUE TO ONGOING SEVERE WEATHER. HIGH CHANCE
OF THUNDERSTORMS TO OCCUR THURSDAY NIGHT DUE TO RATHER STRONG
UPPER TROUGH MOVING THROUGH. SAME TROUGH WILL CONTINUE TO BRING
THUNDERSTORM CHANCES TO THE AREA THROUGH FRIDAY NIGHT. RIDGING AND
DRY CONDITIONS LOOK TO BE IN STORE FROM SATURDAY INTO SUNDAY.
ISOLATED THUNDERSTORMS LOOK TO BE POSSIBLE SUNDAY NIGHT INTO
MONDAY NIGHT.

FROM TUESDAY THROUGH WEDNESDAY...FLOW BECOME MORE SOUTHWEST WITH A
BETTER CHANCE OF STRONGER SHORTWAVE TROUGHS TO MOVE THROUGH. SO
THE CHANCE OF THUNDERSTORMS WILL BE A LITTLE BETTER DURING THIS
PERIOD. TEMPERATURES WERE NOT CHANGED FROM WHAT THE CRH_INIT
PRODUCED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1140 AM MDT WED MAY 27 2015

FOR KGLD...VFR CONDITIONS THRU 00Z THURSDAY WITH SOUTH WINDS
10-20KTS. BY 00Z THURSDAY...VCTS WITH BKN040-050 GIVING WAY TO 3SM
IN TSRA THRU 03Z...THEN MIX OF MVFR/VFR SKIES AS CONDITIONS SLOWLY
IMPROVE THRU REST OF FORECAST PERIOD. SOME FOG AFT 09Z POSSIBLE.
SOUTH WINDS WILL SHIFT SLIGHTLY SW AROUND 10KTS BY 09Z.

FOR KMCK...MIX OF VFR/MVFR SKY CONDITIONS WITH BKN040-050 WITH 3SM
IN TSRA BR THRU 05Z THURSDAY...THEN 3-6SM BR AND BKN015-030 THRU
MID MORNING THURSDAY BEFORE TRENDING BACK TO VFR. SE WINDS
10-20KTS BACKING TO THE ESE 10KTS BY 08Z...THEN SOUTH 10KTS BY
15Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...BULLER
LONG TERM...BULLER
AVIATION...JN
Hazardous weather outlook, May 27, 11:57 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1057 AM MDT WED MAY 27 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1057 AM MDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE AREA BEGINNING
DURING THE MID AND LATE AFTERNOON HOURS AND CONTINUING THROUGH
THE EVENING. LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES
WILL BE POSSIBLE. HAIL TWO INCHES IN DIAMETER OR GREATER AND THE
GREATEST THREAT OF TORNADOES WILL BE ALONG AND SOUTH OF A LINE
FROM QUINTER TO COLBY TO GOODLAND TO FLAGLER. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE OVER THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

STRONG TO SEVERE THUNDERSTORMS PRODUCING ALL MODES OF SEVERE
WEATHER INCLUDING LOCALLY HEAVY RAINFALL ARE AGAIN POSSIBLE LATE
THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 3 PM MDT (4 PM
CDT).

In the hours before

Local storm report, May 27, 5:38 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
438 PM MDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             S BENKELMAN             40.05N 101.54W
05/27/2015  E2.75 INCH       DUNDY              NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS BASEBALL SIZED HAIL NEAR THE
            FAIRGROUNDS IN BENKELMAN.

&&

TLYNCH
Local storm report, May 27, 5:40 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
440 PM MDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      S BENKELMAN             40.05N 101.54W
05/27/2015                   DUNDY              NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 6 PLUS INCHES OF WATER OVER THE
            ROAD NEAR THE FAIRGROUNDS IN BENKELMAN.

&&

TLYNCH
Special weather statement, May 27, 5:44 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM CDT WED MAY 27 2015

KSZ029-272315-
GOVE KS-
544 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOVE COUNTY UNTIL
615 PM CDT...

AT 544 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF OAKLEY...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THE MONUMENT ROCKS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3870 10082 3905 10081 3899 10051 3870 10048
TIME...MOT...LOC 2244Z 259DEG 22KT 3922 10085

HUSTED
Special weather statement, May 27, 5:45 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
545 PM CDT WED MAY 27 2015

KSZ014-015-272315-
THOMAS KS-SHERIDAN KS-
545 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS AND
SOUTHWESTERN SHERIDAN COUNTIES UNTIL 615 PM CDT...

AT 545 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF OAKLEY...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OAKLEY...GRINNELL...ANGELUS AND SEGUIN.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 64 AND 75.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
KANSAS.

LAT...LON 3913 10059 3913 10091 3929 10094 3940 10050
      3914 10044
TIME...MOT...LOC 2245Z 259DEG 22KT 3922 10083

HUSTED
Special weather statement, May 27, 5:50 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM CDT WED MAY 27 2015

KSZ042-272315-
WICHITA KS-
550 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WICHITA COUNTY UNTIL
615 PM CDT...

AT 550 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHEAST OF LEOTI...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LYDIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3835 10137 3848 10113 3827 10112 3826 10132
TIME...MOT...LOC 2250Z 245DEG 14KT 3830 10125

HUSTED
Special weather statement, May 27, 5:57 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
457 PM MDT WED MAY 27 2015

COZ091-KSZ013-272330-
KIT CARSON COUNTY CO-SHERMAN KS-
457 PM MDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KIT CARSON AND
NORTHWESTERN SHERMAN COUNTIES UNTIL 530 PM MDT...

AT 456 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHWEST OF KANORADO...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL KIT
CARSON AND NORTHWESTERN SHERMAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR EAST CENTRAL
COLORADO AND NORTHWESTERN KANSAS.

LAT...LON 3946 10219 3957 10201 3957 10170 3945 10161
      3932 10214
TIME...MOT...LOC 2256Z 246DEG 35KT 3941 10208

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:00 PM CDTSpecial Weather StatementGLDThomas45 min
May 27, 2:25 PM CDTSevere Thunderstorm WarningGLDLogan, Thomas65 min
May 27, 2:50 PM CDTTornado WarningGLDLogan, Thomas25 min
May 27, 2:54 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Wichita66 min
May 27, 3:03 PM CDTTornado WarningGLDLogan27 min
May 27, 3:12 PM CDTTornado Warning Tornado observedGLDLogan, Thomas31 min
May 27, 3:16 PM CDTTornado WarningGLDLogan29 min
May 27, 3:18 PM CDTTornado WarningGLDLogan, Wichita27 min
May 27, 3:25 PM CDTTornado Warning Tornado observedGLDGove, Logan23 min
May 27, 3:35 PM CDTSevere Thunderstorm WarningGLDDecatur, Gove, Graham, Logan, Rawlins, Sheridan and 1 more55 min
May 27, 3:41 PM CDTTornado Warning Tornado observedGLDGove, Logan34 min
May 27, 3:52 PM CDTFlash Flood WarningGLDLogan, Thomas3 hr
May 27, 3:55 PM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas65 min
May 27, 3:58 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Wichita62 min
May 27, 4:08 PM CDTTornado Warning Tornado observedGLDGove, Logan37 min
May 27, 4:27 PM CDTSevere Thunderstorm WarningGLDLogan, Thomas63 min
May 27, 5:02 PM CDTSpecial Weather StatementGLDGove28 min
May 27, 5:26 PM CDTSpecial Weather StatementGLDGove19 min
May 27, 5:27 PM CDTSpecial Weather StatementGLDThomas18 min
May 27, 5:32 PM CDTFlash Flood WarningGLDGove3 hr
May 27, 5:35 PM CDTFlash Flood WarningGLDCheyenne, Rawlins6 hr
May 27, 5:44 PM CDTSpecial Weather StatementGLDGove31 min
May 27, 5:45 PM CDTSpecial Weather StatementGLDSheridan30 min
May 27, 5:50 PM CDTSpecial Weather StatementGLDWichita25 min
May 27, 5:57 PM CDTSpecial Weather StatementGLDSherman33 min
May 27, 5:58 PM CDTSevere Thunderstorm WarningGLDRawlins40 min
May 27, 6:07 PM CDTSevere Thunderstorm WarningGLDLogan, Wichita23 min
May 27, 6:13 PM CDTSevere Thunderstorm WarningGLDWichita32 min
May 27, 6:17 PM CDTTornado WarningGLDWichita28 min
May 27, 6:44 PM CDTSevere Thunderstorm WarningGLDCheyenne27 min
May 27, 6:48 PM CDTFlash Flood WarningGLDLogan4 hr
May 27, 6:52 PM CDTFlash Flood WarningGLDLogan, Wichita3 hr
May 27, 6:58 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins29 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.